Do you take acetaminophen (Tylenol) for Migraines or other issues, either by itself or as part of another medication?
If you do, you need to know about a new warning issued by the Food and Drug Administration (FDA) about a rare risk.
The FDA published this warning statement:
Acetaminophen, a fever and pain reliever that is one of the most widely used medicines in the U.S., can cause rare but serious skin reactions, warns the Food and Drug Administration (FDA).
Although rare, possible reactions to acetaminophen include three serious skin diseases whose symptoms can include rash, blisters and, in the worst case, widespread damage to the surface of skin. If you are taking acetaminophen and develop a rash or other skin reaction, stop taking the product immediately and seek medical attention right away.
Used for decades by millions of people, acetaminophen is the generic name of a common active ingredient included in numerous prescription and non-prescription ...
Voluntary recalls were issued for specific lots of two opioid pain relievers and one medication for tension headaches. The affected drugs include:
Endocet (oxycodone/acetaminophen), 10/325 mg
Hydrocodone/acetaminophen, 7.5/500 mg
Butalbital/acetaminophen/caffeine, 50/325/40 mg
Endocet (oxycodone/acetaminophen) Endo Pharmaceuticals issued the nationwide Endocet recall because a bottle from each of two lots was found to contain some 10/650 mg tablets, which is twice the dosage of acetaminophen on the label. Because of this, consumers may take more than the intended acetaminophen dose. Possible Dangers: Unintentional administration of tablets with increased acetaminophen content may result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day. Lots: The two lots affected are Lot # 402415NV and Lot # 402426NV. They were distri...
Alternative Names Tylenol # 3 overdose; Phenaphen with codeine overdose; Tylenol with codeine overdose Home Treatment Seek immediate medical help. This type of overdose can cause death. Do NOT make the person throw up unless told to do so by poison control or a health care professional. Before Calling Emergency Determine the following information: Patient's age, weight, and condition Name of the product (as well as the ingredients and strength, if known) Time it was swallowed Amount swallowed If the medication was prescribed for the patient Poison Control, or a local emergency number The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions. This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It do...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.